Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 37, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 24, 2007, 1:29 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2007, 1:29 PM CDT (18:29 UTC)
- Expired
- Apr 24, 2007, 2:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, TN, Robertson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 1:29 PM CDT | HAIL 1.75 | 9 E Clarksville, TN | METEOROLOGY STUDENT REPORTED GOLFBALL SIZE HAIL IN THE VICINITY OF INTERSTATE 24. |
| Apr 24, 1:40 PM CDT | HAIL 0.88 | 8 E Clarksville, TN | SPOTTER NEAR INTERSTATE 24 REPORTED NICKEL SIZE HAIL. |
| Apr 24, 1:55 PM CDT | TSTM WND DMG | 3 Nw Adams, TN | LARGE LIMBS BROKEN OFF MAPLE TREE ON BRYANT ROAD NEARS ADAMS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 241830
SVROHX
TNC125-147-241900-
/O.NEW.KOHX.SV.W.0037.070424T1829Z-070424T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
129 PM CDT TUE APR 24 2007
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MONTGOMERY COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF CLARKSVILLE...
NORTHWESTERN ROBERTSON COUNTY IN TENNESSEE...
* UNTIL 200 PM CDT
* AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLARKSVILLE...AND MOVING NORTHEAST AT 25 MPH. QUARTER SIZE HAIL
WAS REPORTED WITH THIS STORM IN PALMYRA AT 117 PM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GUTHRIE BY 145 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3655 8744 3641 8730 3658 8700 3665 8690
3665 8729
$$
JLM1 follow-up statement
000
WWUS54 KOHX 241839
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
138 PM CDT TUE APR 24 2007
TNC125-147-241900-
/O.CON.KOHX.SV.W.0037.000000T0000Z-070424T1900Z/
MONTGOMERY TN-ROBERTSON TN-
138 PM CDT TUE APR 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTHWESTERN ROBERTSON AND NORTHEASTERN MONTGOMERY COUNTIES...
AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES EAST OF CLARKSVILLE...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GUTHRIE BY 145 PM CDT...
ADAMS BY 150 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3655 8744 3641 8730 3658 8700 3665 8690
3665 8729
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 11:44 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 24, 11:44 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1144 AM CDT TUE APR 24 2007 .UPDATE... WILL LOWER THUNDER CHC TO SCATTERED MOST AREAS THIS AFTERNOON. NORTHWEST MID TN APPROACHING MODERATE INSTABILITY AT THIS HOUR... AND THUNDERSTORMS SHOULD DEVELOP SHORTLY. KEPT LIKELY CHC NORTHWEST. && .PREV DISCUSSION... /ISSUED 315 AM CDT TUE APR 24 2007/ DISCUSSION... STRONG UPPER LOW OVER NORTHERN NM THIS MORNING WILL SERVE AS THE CHIEF WEATHER FEATURE OVER THE LOWER 48 FOR THE NEXT FEW DAYS. DEEP SOUTHERLY AND SOUTHWESTERLY FLOW ACROSS THE MID STATE WILL KEEP CONDITIONS MOIST AND UNSTABLE. BEGINNING TODAY...IMPULSES ALOFT WILL WORK NORTHEASTWARD AND SPREAD A CHANCE OF SHOWERS AND TSTMS ACROSS MIDDLE TN. MODELS CONSISTENT WITH SHOWING A SLIGHT DECREASE IN DEWPOINTS/INSTABILITY ON WED AFTERNOON. THUS...WILL GO WITH A SLIGHTLY LOWER POP FOR THAT PERIOD. ITS QUITE TEMPTING TO GO SEVERAL DEGREES ABOVE THE MAV GUIDANCE FOR THAT DAY AS THE MODELS LEAN TOWARD AN INCREASE IN SUNSHINE. THE UPPER LOW WILL TRACK TOWARD THE NORTHEAST AND OVER THE UPPER MIDWEST BY THU. THUS...THE BULK OF THE ENERGY AND THE MORE WIDE SPREAD PRECIPITATION WILL STAY TO THE NORTH OF TN. HOWEVER...THE ASSOCIATED COLD FRONT WILL APPROACH THU INTO THU EVE. A GOOD DRY PUNCH IN THE MID LEVELS MAY AID STRONG TO SVR STORMS ON THU. WILL INCLUDE LIKELY POPS AREA WIDE FOR THU. IN THE EXT FCST...LESS INSTABILITY MOVES IN BEHIND THE THU NT FROPA. THIS WILL EQUATE TO A RETURN TO PARTLY CLOUDY CONDITIONS AND JUST A SLIGHT CHANCE OF SHOWERS OR TSTMS. TEMPS WILL BE NEAR SEASONAL FOR LATE APRIL. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Apr 24, 5:30 AM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE APR 24 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-241030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING STORM SYSTEM WILL GREATLY INCREASE THE CHANCE OF STORMS AS A WARM FRONT DEVELOPS NORTH OF THE MID STATE. AS A RESULT, ATMOSPHERIC MOISTURE WILL INCREASE AS TEMPERATURES RISE INTO THE MID AND UPPER 70S DURING THE AFTERNOON. SOME OF THESE STORMS MAY BECOME STRONG, WITH SMALL HAIL AND GUSTY WINDS, AND A FEW MAY EVEN REACH SEVERE THRESHOLDS, MAINLY IN AREAS NORTHWEST OF NASHVILLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS THE STORM SYSTEM SWEEPS ACROSS THE MID STATE, THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT WILL REMAIN HIGH, WITH THE RISK OF SEVERE STORMS INCREASING ON WEDNESDAY AND THURSDAY BEFORE THE COLD FRONT FINALLY PUSHES THROUGH MIDDLE TENNESSEE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM THIS AFTERNOON THROUGH THURSDAY. ROSE
In the hours before
Special weather statement, Apr 24, 12:36 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1236 PM CDT TUE APR 24 2007 TNZ006-023-241800- HOUSTON-MONTGOMERY- 1236 PM CDT TUE APR 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING HOUSTON AND MONTGOMERY COUNTIES... AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ERIN...MOVING NORTHEAST AT 25 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH MAY BE EXPECTED WITH THIS STORM. JLM
Local storm report, Apr 24, 1:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
126 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM HAIL 8 SW CLARKSVILLE 36.48N 87.45W
04/24/2007 E1.00 INCH MONTGOMERY TN TRAINED SPOTTER
SPOTTER IN PALMYRA REPORTED QUARTER TO GOLFBALL SIZE
HAIL. ALSO A TREE ACROSS THE ROAD WAS BLOWN DOWN.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 12:59 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.